Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 14, 2003, 6:40 PM CST for Jefferson County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2003, 6:40 PM CST (00:40 UTC)
- Expired
- Feb 14, 2003, 7:45 PM CST
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson County, TX
The radar
The Houston radar (KHGX), 99 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 150040
SVRLCH
TXC245-150145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
638 PM CST FRI FEB 14 2003
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST TEXAS
* UNTIL 745 PM CST
* AT 630 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES WEST OF HAMSHIRE...MOVING NORTHEAST AT
35 MPH.
* THIS STORM WILL BE NEAR...
HAMSHIRE BY 645 PM CST
NOME BY 655 PM CST
FANNETT BY 700 PM CST
CHINA BY 710 PM CST
BEAUMONT...CENTRAL GARDENS...NEDERLAND BY 735 PM CST
THIS STORM CAN PRODUCE WINDS IN EXCESS OF 60 MPH AND DIME TO NICKEL
SIZE HAIL.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL WHICH COULD
CAUSE SIGNIFICANT DAMAGE TO PROPERTY.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3015 9419 3012 9435 3008 9444 2991 9444
2991 9435 2978 9436 2985 9396 2994 9394
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 2:59 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 14, 2:59 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 259 PM CST FRI FEB 14 2003 EARLY THIS AFTERNOON...LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM AUSTIN TEXAS NORTHEAST INTO SOUTHERN ARKANSAS ASSOCIATED WITH WEAK IMPULSE MOVING THROUGH SOUTHWESTERLY FLOW...AXIS OF MOISTURE CONVERGENCE AND AIDED BY 50 KT LOW LEVEL JET. OTHERWISE SEEING ONLY ISOLATED DEVELOPMENT ACROSS IMMEDIATE FORECAST AREA AS MID LEVEL INVERSION...8-10K FT...HOLDS IN PLACE. WILL SEE INVERSION THROUGH THE DAY DIMINISH AS LOW LEVELS CONTINUE TO WARM. MORNING LCH SOUNDING SHOWING ATMOSPHERE CONTINUING TO MOISTEN WITH PRECIPITABLE WATER UP TO 1.28 INCHES. OTHERWISE SURFACE ANALYSIS SHOWING DEEPENING LOW IN VICINITY OF TX/OK PANHANDLES WITH WELL DEFINED WARM FRONT EXTENDING EAST SOUTHEAST INTO CENTRAL ARKANSAS. SOUTH OF BOUNDARY DEWPOINTS HAVE RISEN INTO THE LOW AND MID 60S. POSITIVELY TILTED MID LEVEL TROF EXTENDS FROM CENTRAL PLAINS SOUTHWEST TO BAJA REGION WITH SEVERAL WEAK IMPULSES NOTED PER WV IMAGERY. LATEST GFS/AVN FCST SOUNDINGS SHOWING PRECIPITABLE WATER CONTINUING UPWARD TREND PEAKING AT NEAR 1.5 INCHES. STRENGTHENING SYNOPTIC LIFT DEVELOPS OVER FCST AREA LATE TONIGHT IN ADVANCE OF MID LEVEL TROF ENTERING WEST TEXAS...WHILE SURFACE LOW APPROACHES MID MISSISSIPPI VALLEY WITH ASSOCIATED PACIFIC FRONT EXTENDING SOUTHWEST THROUGH EAST TEXAS. WIDESPREAD CONVECTION EXPECTED TO DEVELOP ALONG AND IN ADVANCE OF BOUNDARY AS IT MOVES ACROSS THE REGION SATURDAY. GFS SUGGESTING FRONT NEARING NORTHWEST PORTION OF FCST AREA BY NOON...REACHING AN AEX TO LCH LINE BY EVENING...AND EXITING CWA AROUND MIDNIGHT. SPC HAS PLACED LOWER AND MID MISSISSIPPI VALLEYS IN SLIGHT RISK FOR SEVERE POTENTIAL SATURDAY...EXTENDING WEST AND INCLUDING A LARGE PORTION OF EAST AND SOUTHEAST TEXAS. SPC SUGGESTING SQUALL LINE DEVELOPMENT POSSIBLE WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED TORNADO ALSO POSSIBLE. WILL MENTION IN ZONES SEVERE THREAT. RAINS DIMINISH SATURDAY NIGHT WITH FROPA...WITH CLEARING SKIES SUNDAY AS MAIN TROF EXITS EAST OF REGION. NEXT RAIN CHANCE COMING THURSDAY. OTHERWISE...WILL SEE A BRIEF COOL DOWN FOR SUNDAY AND MONDAY...RETURNING TO SEASONABLE NORMS OR ABOVE TUESDAY. .LCH...NONE. .PRELIMINARY NUMBERS... AEX 61/69/43/52/34/58 5+4000 BPT 63/71/45/55/37/58 4+4000 LCH 62/71/46/55/37/58 4+4000 LFT 63/73/47/55/37/58 3+6000 MARCOTTE
Hazardous weather outlook, Feb 14, 3:29 PM CST, 3 hours 11 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-151159- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 329 PM CST FRI FEB 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED FOR THE REMAINDER OF TODAY OR TONIGHT. .DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE SATURDAY AS A PACIFIC COLD FRONT MOVES ACROSS THE REGION. SEVERE STORMS WILL HAVE THE CAPABILITY TO PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED SATURDAY. MARCOTTE
In the hours before
Special weather statement, Feb 14, 3:25 PM CST, 3 hours 15 minutes before
GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 151100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 325 PM CST FRI FEB 14 2003 ...SEVERE THUNDERSTORMS POSSIBLE SATURDAY... A PACIFIC STORM SYSTEM PUSHING EAST ACROSS THE REGION WILL BRING THE POSSIBILITY OF A FEW SEVERE THUNDERSTORMS SATURDAY. MOIST AND UNSTABLE AIR FLOWING INTO THE REGION ALONG AND AHEAD OF A PACIFIC COLD FRONT...COMBINED WITH FAVORABLE UPPER AIR SUPPORT...WILL BRING WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT SATURDAY. A FEW STORMS MAY INTENSIFY SUFFICIENTLY TO PRODUCE DAMAGE WINDS. FAVORABLE LOW LEVEL SHEAR WILL ALSO BRING THE POTENTIAL FOR AN ISOLATED TORNADO. THE SHOWER AND THUNDERSTORM ACTIVITY WILL DIMINISH SATURDAY EVENING AS THE FRONT EXITS EAST OF THE REGION. MARCOTTE
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 7:00 PM CST | Severe Thunderstorm Warning | LCH | Orange | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.